Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 26, NWS Brownsville, TX

May 21, 2015Starr County, Texas

NWS Brownsville, TX issued this flash flood warning at May 21, 2015, 10:11 AM CDT for Starr County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2015, 10:11 AM CDT (15:11 UTC)
Expired
May 21, 2015, 1:15 PM CDT
In force
3 hr
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Flood severity
None

County Starr County, TX

The radar

The Brownsville radar (KBRO), 158 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 3.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2015-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1763 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2015-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1763 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

909 
WGUS54 KBRO 211511
FFWBRO
TXC427-211815-
/O.NEW.KBRO.FF.W.0026.150521T1511Z-150521T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1011 AM CDT THU MAY 21 2015

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  STARR COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 115 PM CDT
    
* AT 1007 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A CLUSTER OF STRONG THUNDERSTORM PRODUCING HEAVY RAIN ACROSS 
  WESTERN AND CENTRAL STARR COUNTY. THESE STORMS ARE MOVING TO THE 
  SOUTHEAST AT AROUND 25 MPH. THESE STORMS HAVE A HISTORY OF 
  PRODUCING RAINFALL RATES OF TWO TO THREE INCHES AN HOUR. FLASH 
  FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  RIO GRANDE CITY...ROMA...EL SAUZ...LA ROSITA...STARR COUNTY
  SHERIFFS OFFICE...VIBORAS...RIO GRANDE CITY FIRE DEPARTMENT...RIO
  GRANDE CITY LIBRARY...ROMA CITY HALL...RINGGOLD MIDDLE SCHOOL...
  ROMA HIGH SCHOOL...ROMA CITY POLICE DEPARTMENT...ROMA PUBLIC
  LIBRARY...SULLIVAN CITY...LA GRULLA...ESCOBARES...GARCIASVILLE...
  FALCON DAM AND SANTA CRUZ.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2657 9917 2666 9902 2678 9895 2678 9878
      2646 9849 2626 9859 2624 9866 2629 9871
      2630 9875 2631 9876 2631 9874 2637 9880
      2635 9890 2639 9893 2637 9895 2640 9896
      2640 9908 2643 9911 2648 9909 2654 9917

$$

SPEECE
3 follow-up statements
244 
WGUS74 KBRO 211559
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1059 AM CDT THU MAY 21 2015

TXC427-211815-
/O.CON.KBRO.FF.W.0026.000000T0000Z-150521T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STARR TX-
1059 AM CDT THU MAY 21 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
STARR COUNTY...

AT 1054 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF STRONG THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS CENTRAL AND 
SOUTH CENTRAL STARR COUNTY. THESE STORMS ARE ALL MOVING SOUTHEAST AT 
AROUND 15 MPH AND WILL CONTINUE TO PRODUCE HEAVY RAINFALL ESPECIALLY 
NEAR RIO GRANDE CITY. THESE STORMS HAVE PRODUCED RAINFALL TOTALS OF 
2 TO 3 INCHES OVER THE LAST HOUR IN STARR COUNTY. AREAS OF FLASH 
FLOODING ARE EXPECTED TO BEGIN SHORTLY OR ARE ALREADY OCCURRING 
WITHIN THE WARNING AREA.  

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RIO GRANDE CITY...ROMA...EL SAUZ...LA ROSITA...STARR COUNTY SHERIFFS
OFFICE...VIBORAS...RIO GRANDE CITY FIRE DEPARTMENT...RIO GRANDE CITY
LIBRARY...ROMA CITY HALL...RINGGOLD MIDDLE SCHOOL...ROMA HIGH 
SCHOOL...ROMA CITY POLICE DEPARTMENT...ROMA PUBLIC LIBRARY... 
SULLIVAN CITY...LA GRULLA...ESCOBARES...GARCIASVILLE...AND SANTA 
CRUZ.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 2657 9917 2666 9902 2678 9895 2678 9878
      2646 9849 2626 9859 2624 9866 2629 9871
      2630 9875 2631 9876 2631 9874 2637 9880
      2635 9890 2639 9893 2637 9895 2640 9896
      2640 9908 2643 9911 2648 9909 2654 9917

$$

SPEECE
253 
WGUS74 KBRO 211656
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1156 AM CDT THU MAY 21 2015

TXC427-211815-
/O.CON.KBRO.FF.W.0026.000000T0000Z-150521T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STARR TX-
1156 AM CDT THU MAY 21 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
STARR COUNTY...

AT 1151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SCATTERED THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN ACROSS 
EASTERN STARR COUNTY. THESE STORMS ARE MOVING SOUTHEAST AT AROUND 15 
MPH.  BROWNSVILLE DOPPLER RADAR RAINFALL TOTALS ACROSS WESTERN AND 
SOUTHERN STARR COUNTY INDICATE THAT FROM 2 TO 3 INCHES OF RAIN HAVE 
ALREADY FALLEN IN THESE AREAS. THE THREAT OF FLASH FLOODING WILL 
CONTINUE THROUGH 115 PM WITHIN THE WARNING AREA.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RIO GRANDE CITY...ROMA...EL SAUZ...LA ROSITA...STARR COUNTY SHERIFFS
OFFICE...VIBORAS...RIO GRANDE CITY FIRE DEPARTMENT...RIO GRANDE CITY
LIBRARY...ROMA CITY HALL...RINGGOLD MIDDLE SCHOOL...ROMA HIGH 
SCHOOL...ROMA CITY POLICE DEPARTMENT...ROMA PUBLIC LIBRARY... 
SULLIVAN CITY...LA GRULLA...ESCOBARES...GARCIASVILLE...FALCON DAM 
AND SANTA CRUZ.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 2657 9917 2666 9902 2678 9895 2678 9878
      2646 9849 2626 9859 2624 9866 2629 9871
      2630 9875 2631 9876 2631 9874 2637 9880
      2635 9890 2639 9893 2637 9895 2640 9896
      2640 9908 2643 9911 2648 9909 2654 9917

$$

SPEECE
523 
WGUS74 KBRO 211820
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
120 PM CDT THU MAY 21 2015

TXC427-211827-
/O.EXP.KBRO.FF.W.0026.000000T0000Z-150521T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STARR TX-
120 PM CDT THU MAY 21 2015

...THE FLASH FLOOD WARNING FOR STARR COUNTY HAS EXPIRED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO 
POSE A THREAT. HOWEVER...A FLASH FLOOD WATCH IS STILL IN EFFECT 
THROUGH LATE TONIGHT...SO STAY TUNED FOR ANY ADDITIONAL WARNINGS.

LAT...LON 2657 9917 2666 9902 2678 9895 2678 9878
      2646 9849 2626 9859 2624 9866 2629 9871
      2630 9875 2631 9876 2631 9874 2637 9880
      2635 9890 2639 9893 2637 9895 2640 9896
      2640 9908 2643 9911 2648 9909 2654 9917

$$

BIRCHFIELD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 21, 8:04 AM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, May 21, 8:04 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
804 AM CDT THU MAY 21 2015

.DISCUSSION...AS THE COMPLEX OF THUNDERSTORMS MOVES INTO
NORTHWESTERN ZAPATA COUNTY CURRENTLY WENT AHEAD AND MOVED UP FLASH
FLOOD WATCH TO BEGIN AT 8 AM AND ADJUSTED POPS/WX/QPF FOR THIS
CONVECTION. NO OTHER CHANGES MADE.

&&

.PREV DISCUSSION... /ISSUED 638 AM CDT THU MAY 21 2015/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...CIGS AROUND 1200 TO 1500 FEET WILL REMAIN FOR ANOTHER
HOUR BUT WILL BREAK BY MID MORNING. SOUTHEAST WINDS WILL PREVAIL
TODAY WITH CU INCREASING IN COVERAGE. INSTABILITY IN THE AREA WILL
DEVELOP SHOWERS AND THUNDERSTORMS ESPECIALLY IN THE AFTERNOON FOR
THE THREE TERMINAL SITES. SHOWER ACTIVITY WILL CONTINUE UNTIL THE
EVENING HOURS.

PREV DISCUSSION... /ISSUED 404 AM CDT THU MAY 21 2015/

SHORT TERM /NOW THROUGH FRIDAY/...A MID LEVEL WAVE APPROACHING BAJA
CA TODAY WILL EJECT NORTHEAST REACHING AZ AND NM DURING PEAK HEATING
AND EVENTUALLY MOVE INTO THE CENTRAL PLAINS BY FRIDAY MORNING. AT THE
SURFACE...WEAK FRONTAL BOUNDARY WILL TRACK ALONG A BAROCLINIC ZONE. THE
WESTERN EXTENSION OF THIS BOUNDARY IN CONJUNCTION TO THE DISTURBANCES IN
THE SOUTHWESTERLY FLOW ALOFT WILL ENHANCE ABUNDANCE OF CONVECTION ALONG
AND EAST OF THE SIERRA MADRE TODAY. THE SOUTHEASTERLY LOW LEVEL WINDS
WILL MAINTAIN A MOIST BOUNDARY LAYER ACROSS THE AREA WITH SURFACE DEW
POINTS IN THE 70S. IN ADDITION...SFC HEATING SOUTH OF THE STALLED FRONT
WILL CONTRIBUTE TO A MODERATE UNSTABLE ATMOSPHERE. EXPECT TO BEGIN NEAR
THE SIERRA MADRE BY MID MORNING AND PROGRESS THROUGH THE DAY ACROSS THE
WESTERN AND NORTHERN RANCHLANDS AND SPREAD INTO THE RGV BY LATE AFTERNOON.
SPC HAS THE ENTIRE CWA UNDER MARGINAL RISK OF THUNDERSTORMS TODAY. DUE TO
THE EXPECTED CONVECTION AND INCREASE IN CLOUD COVER...TEMPERATURES WILL
STRUGGLED TO REACH THE MID 90S BUT NEAR THE RGV AND WESTERN COUNTIES HIGH
TEMPERATURES WILL REACH 90 DEGREES. AS THE STORMS MOVE OFF THE HIGHER
TERRAIN INTO STRONGER INSTABILITY...STRONG EFFECTIVELY BULK SHEAR WILL
SUPPORT FOR STRONG STORMS WHICH COULD PRODUCE LARGE HAIL AND DAMAGING
WINDS AS THE PRIMARY THREAT.

TONIGHT INTO FRIDAY...THE CONVECTION ACTIVITY WILL PROLONGED THROUGH THE
NIGHT OVER SOUTHWEST TEXAS EXTENDING TOWARDS NUEVO LEON SOUTH INTO WEST
TAMAULIPAS DEVELOPING AN MCS WHICH WILL PROGRESS INTO THE WESTERN COUNTIES
OF DEEP SOUTH TEXAS. PRECIPITABLE WATER VALUES WILL REACH 2.0 INCHES AS THE
SE FLOW PREVAILS THROUGH THE NIGHT MAINTAINING DEEP LOW LEVEL MOISTURE IN
THE AREA THROUGH FRIDAY MORNING. DEWPOINTS WILL REMAIN IN THE 70S THROUGH
THE DAY FRIDAY WHILE THE MID LEVEL WAVE WEAKENS AND SHIFTS EAST AND ANTI-
CYCLONIC FLOW MOVES FURTHER EAST. THERE WILL BE HIGH LEVELS OF MOISTURE IN
THE AREA THROUGH THIS PERIOD ALLOWING FOR ANOTHER ROUND OF HEAVY RAINFALL
EVENT ACROSS THE NORTHWEST PORTION OF THE CWA FIRST AND EXTEND INTO THE WHOLE
CWA TONIGHT INTO FRIDAY. FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE NORTHWEST
COUNTIES FIRST UNTIL MIDNIGHT AS WE EXPECT AROUND 1 TO 2 INCHES OF RAIN POSSIBLE
WITH ISOLATED SPOTS OF 3 INCHES.

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...500MB LOW/TROUGH ACROSS
SOUTHERN NV/CA AND NORTHERN MEXICO FRIDAY WILL MOVE EASTWARD
ACROSS THE SOUTHWEST UNITED STATES SATURDAY. LOW TO MID LEVEL
MOISTURE WILL CONTINUE TO INCREASE AHEAD OF THIS FEATURE ACROSS
THE STATE WITH SHOWERS AND THUNDERSTORMS DEVELOPING MAINLY NORTH
OF THE CWA. RAIN CHANCES ARE EXPECTED TO INCREASE SAT NIGHT INTO
SUNDAY ACROSS SOUTH TEXAS AS SURFACE LOW PRESSURE ACROSS EASTERN
COLORADO BRINGS A SURFACE TROUGH/DRYLINE EASTWARD ACROSS
NORTHWEST TX SUN AFTERNOON. WILL CONTINUE TO MENTION A CHANCE OF
SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND INTO EARLY NEXT WEEK
AS SOUTHWEST FLOW ALOFT CONTINUES TO BRING PACIFIC MOISTURE ACROSS
MEXICO INTO SOUTH TX THROUGH TUESDAY. RAIN CHANCES SHOULD DIMINISH
TUESDAY INTO WEDNESDAY AS A WEAK 500MB RIDGE IS PROGGED TO
DEVELOP ACROSS THE SOUTHERN PLAINS BY THE MIDDLE OF NEXT WEEK.

MARINE...
NOW THROUGH FRIDAY...THE ONSHORE FLOW WILL PREVAIL THROUGH THE
SHORT TERM AS A WEAK FRONTAL WAVE MOVES SOUTH AND STALLS OVER
SOUTH CENTRAL TEXAS. THE GRADIENT WILL NOT BE AS STRONG TODAY
ALLOWING FOR MODERATE SE FLOW TO PERSIST KEEPING SEAS BETWEEN 2 TO
3 FEET. THE SAME WEATHER PATTERN PREVAILS TONIGHT AND FRIDAY WITH
SEAS REMAINING NO MORE THAN 3 FEET OVER THE OFFSHORE WATERS. A FEW
ISOLATED SHOWERS WILL DEVELOP NEAR THE COAST DUE TO THE
INSTABILITY IN THE AREA ASSOCIATED WITH THE FRONTAL BOUNDARY. NO
SCA OR SCEC EXPECTED AT THIS TIME WITH SE WINDS BETWEEN 10 TO 15
KNOTS.

FRIDAY NIGHT THROUGH MONDAY...MODERATE TO STRONG SOUTHEAST WINDS
WILL PREVAIL ACROSS THE COASTAL WATERS FRI NIGHT INTO SATURDAY AS
HIGH PRESSURE ACROSS THE EASTERN UNITED STATES AND LOW PRESSURE
ACROSS THE LEE SIDE OF THE ROCKIES INCREASES THE PRESSURE GRADIENT
ACROSS THE WESTERN GULF OF MEXICO. MODERATE TO STRONG SOUTHEAST
TO SOUTH WINDS WILL PREVAIL ACROSS THE WESTERN GULF SUNDAY INTO
MONDAY AS THE PRESSURE GRADIENT REMAINS STRONG ACROSS THE LOWER
TEXAS COAST. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR THE
COASTAL WATERS SATURDAY THROUGH MONDAY AS A RESULT.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ248-249-252.

GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

55
Hazardous weather outlook, May 21, 10:02 AM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1002 AM CDT THU MAY 21 2015

TXZ248>257-221515-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1002 AM CDT THU MAY 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

FLASH FLOOD WATCH IS IN EFFECT FOR THE MIDDLE AND UPPER VALLEY
AND NORTHERN RANCHLANDS THROUGH TONIGHT. THUNDERSTORMS WITH
LOCALLY HEAVY RAINFALL WILL RESULT IN RAPID RUNOFF AND INUNDATION
OF ALREADY FLOODED AREAS.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE TODAY ACROSS THE WESTERN
COUNTIES TODAY. THE MAIN IMPACT WITH ANY OF THESE STORMS WILL BE
GUSTY WINDS AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW STRONG THUNDERSTORMS ARE POSSIBLE FRIDAY AND AGAIN MONDAY.
THE MAIN IMPACT WITH ANY OF THESE STORMS WILL BE GUSTY WINDS AND
HEAVY RAINFALL. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ACROSS
THE UPPER VALLEY AND THE NORTHWESTERN RANCHLANDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-221515-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1002 AM CDT THU MAY 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE SATURDAY AND SUNDAY
ACROSS ALL MARINE AREAS DUE TO HIGHER WINDS AND ROUGHER SEAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 21, 7:24 AM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
724 AM CDT THU MAY 21 2015

TXZ248-211330-
ZAPATA TX-
724 AM CDT THU MAY 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ZAPATA COUNTY UNTIL 830
AM CDT...

AT 723 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EL CENIZO...OR 17 MILES SOUTH OF LAREDO...MOVING SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ZAPATA...BUSTAMANTE...ZAPATA COUNTY AIRPORT...MEDINA...ZAPATA MIDDLE
SCHOOL...LAS PALMAS...ZAPATA HIGH SCHOOL...ZAPATA COUNTY PUBLIC
LIBRARY...FALCON LAKE ESTATES...ZAPATA COUNTY FIRE DEPARTMENT...
FALCON SHORES...FALCON MESA...SIESTA SHORES...MEDINA...BLACK BASS
AND ROMEO T. FLORES PARK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2709 9943 2711 9944 2718 9943 2727 9945
      2732 9937 2727 9933 2727 9931 2700 9905
      2681 9926 2686 9928 2687 9932 2688 9933
      2692 9932 2694 9939 2696 9939 2698 9938
      2701 9943 2702 9945 2706 9945
TIME...MOT...LOC 1223Z 320DEG 28KT 2729 9959

SPEECE
Special weather statement, May 21, 8:58 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
858 AM CDT THU MAY 21 2015

TXZ248>250-211500-
BROOKS TX-JIM HOGG TX-ZAPATA TX-
858 AM CDT THU MAY 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JIM HOGG...NORTHEASTERN
ZAPATA AND NORTHWESTERN BROOKS COUNTIES UNTIL 1000 AM CDT...

AT 856 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR THE
JIM HOGG COUNTY AIRPORT TO 12 MILES SOUTH OF AGUILARES...AND MOVING
SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS IN
ADDITON TO NICKEL SIZE HAIL.

LOCATIONS IMPACTED INCLUDE...
JIM HOGG COUNTY AIRPORT...HEBBRONVILLE...HEBBRONVILLE HIGH SCHOOL...
GRUY STADIUM...LAS LOMITAS...ESCOBAS...RANDADO...SOUTH FORK
ESTATES...THOMPSONVILLE AND HEBBRONVILLE BORDER PATROL STATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2734 9855 2734 9852 2727 9852 2726 9845
      2712 9836 2692 9895 2719 9927 2727 9928
      2727 9880 2735 9880 2736 9863 2734 9862
      2734 9859 2736 9859 2736 9855
TIME...MOT...LOC 1356Z 326DEG 15KT 2739 9875 2727 9913

SPEECE
Special weather statement, May 21, 9:12 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
912 AM CDT THU MAY 21 2015

TXZ248-252-211515-
STARR TX-ZAPATA TX-
912 AM CDT THU MAY 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JIM HOGG...
SOUTHEASTERN ZAPATA AND WESTERN STARR COUNTIES UNTIL 1015 AM CDT...

AT 910 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
EAST OF MORALES-SANCHEZ TO NEAR FALCON STATE PARK. THESE STORMS WERE
MOVING SOUTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RIO GRANDE CITY...ROMA...EL SAUZ...LA ROSITA...STARR COUNTY SHERIFFS
OFFICE...VIBORAS...RIO GRANDE CITY FIRE DEPARTMENT...RIO GRANDE CITY
LIBRARY...ROMA CITY HALL...RINGGOLD MIDDLE SCHOOL...ROMA HIGH
SCHOOL...ROMA CITY POLICE DEPARTMENT...ROMA PUBLIC LIBRARY...
ESCOBARES...GARCIASVILLE...FALCON DAM...SANTA CRUZ...LOPENO AND
NORTH ESCOBARES.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2684 9896 2679 9895 2679 9888 2643 9854
      2629 9872 2630 9875 2631 9876 2631 9874
      2637 9880 2635 9890 2639 9893 2637 9895
      2640 9896 2639 9901 2641 9904 2640 9908
      2643 9911 2648 9909 2654 9917 2665 9920
TIME...MOT...LOC 1410Z 327DEG 29KT 2677 9897 2663 9915

SPEECE
Local storm report, May 21, 9:45 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
945 AM CDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     HAIL             ZAPATA                  26.89N  99.26W
05/21/2015  E1.00 INCH       ZAPATA             TX   LAW ENFORCEMENT

&&

EVENT NUMBER BRO1500090

TRS
Local storm report, May 21, 9:48 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
948 AM CDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     TSTM WND DMG     ZAPATA                  26.89N  99.26W
05/21/2015                   ZAPATA             TX   LAW ENFORCEMENT

            ZAPATA COUNTY SHERRIFS OFFICE REPORTED A TRAMPOLINE
            BLOWN ON TOP OF POWER LINES IN THE TOWN OF ZAPATA.

&&

EVENT NUMBER BRO1500091

TRS
Local storm report, May 21, 10:09 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1009 AM CDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      1 NE ZAPATA             26.90N  99.25W
05/21/2015                   ZAPATA             TX   LAW ENFORCEMENT

            A FAMILY ON THE NORTH SIDE OF ZAPATA WAS EVACUATED DUE
            TO WATER ENTERING THE HOME.

&&

EVENT NUMBER BRO1500092

BIRCHFIELD

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 3:54 AM CDTFlash Flood WatchBROBrooks, Hidalgo, Jim Hogg, Starr, Zapata32 hr
May 21, 7:24 AM CDTSpecial Weather StatementBROZapata66 min
May 21, 7:32 AM CDTSevere Thunderstorm WarningBROZapata58 min
May 21, 8:30 AM CDTSevere Thunderstorm WarningBROZapata60 min
May 21, 8:47 AM CDTFlash Flood WarningBROZapata118 min
May 21, 8:58 AM CDTSpecial Weather StatementBROJim Hogg62 min
May 21, 9:12 AM CDTSpecial Weather StatementBROStarr63 min
May 21, 9:53 AM CDTAreal Flood AdvisoryBROJim Hogg112 min
May 21, 10:27 AM CDTSpecial Weather StatementBROHidalgo, Starr78 min
May 21, 10:30 AM CDTSevere Thunderstorm WarningBROStarr44 min
May 21, 12:12 PM CDTSpecial Weather StatementBROCameron93 min
May 21, 12:25 PM CDTAreal Flood AdvisoryBROCameron110 min
May 21, 12:49 PM CDTFlash Flood WarningBROCameron116 min
May 21, 1:20 PM CDTAreal Flood AdvisoryBROCameron115 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.